Alert archive / Indiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 31, NWS Indianapolis, IN

May 31, 2018Fountain County, Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 31, 2018, 7:31 PM EDT for Fountain County, Parke County, Vermillion County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2018, 7:31 PM EDT (23:31 UTC)
Expired
May 31, 2018, 8:15 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

042 
WUUS53 KIND 312331
SVRIND
INC045-121-165-010015-
/O.NEW.KIND.SV.W.0031.180531T2331Z-180601T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
731 PM EDT THU MAY 31 2018

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Fountain County in west central Indiana...
  Northwestern Parke County in west central Indiana...
  Central Vermillion County in west central Indiana...

* Until 815 PM EDT.

* At 731 PM EDT, severe thunderstorms were located along a line
  extending from near Belgium to Ridge Farm, moving east at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Newport, Cayuga, Kingman, Perrysville, Lodi and Yeddo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4005 8753 4005 8720 3986 8736 3987 8753
TIME...MOT...LOC 2331Z 277DEG 16KT 4006 8754 3988 8768 

HAIL...0.75IN
WIND...60MPH
 
$$

JAS
2 follow-up statements
964 
WWUS53 KIND 312351
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
751 PM EDT THU MAY 31 2018

INC045-121-165-010015-
/O.CON.KIND.SV.W.0031.000000T0000Z-180601T0015Z/
Fountain IN-Parke IN-Vermillion IN-
751 PM EDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHWESTERN FOUNTAIN...NORTHWESTERN PARKE AND CENTRAL VERMILLION
COUNTIES...

At 751 PM EDT, severe thunderstorms were located along a line 
extending from near Veedersburg to near Newport, moving east at 30 
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Newport, Cayuga, Kingman, Lodi and Yeddo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4005 8743 4005 8720 3986 8736 3987 8753
      3997 8753
TIME...MOT...LOC 2351Z 273DEG 28KT 4005 8730 3987 8750 

HAIL...0.75IN
WIND...60MPH
 
$$

JAS
267 
WWUS53 KIND 010011
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
811 PM EDT THU MAY 31 2018

INC045-121-165-010021-
/O.EXP.KIND.SV.W.0031.000000T0000Z-180601T0015Z/
Fountain IN-Parke IN-Vermillion IN-
811 PM EDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FOUNTAIN...
NORTHWESTERN PARKE AND CENTRAL VERMILLION COUNTIES WILL EXPIRE AT 815
PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 4005 8743 4005 8720 3986 8736 3987 8753
      3997 8753
TIME...MOT...LOC 0011Z 277DEG 16KT 4004 8719 3986 8739 

$$

JAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:14 PM EDT, 17 minutes earlier.

Area forecast discussion, May 31, 7:14 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
714 PM EDT Thu May 31 2018

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 240 PM EDT Thu May 31 2018

A cold front is expected to move through the area on Friday. Another
frontal system may affect the area by Saturday night and Sunday. In
the wake of the weekend system, high pressure will move into the
area for the early to middle parts of next week.

&&

.NEAR TERM /Rest of This Afternoon and Tonight/...
Issued at 240 PM EDT Thu May 31 2018

Mid level vorticity lobe currently moving through southern Indiana
at this time, associated with a large convective cluster.
Elsewhere, isolated convection is present over the rest of the
area as convective temperatures are reached. Short term models
suggest the mid level vorticity lobe will reach the far southeast
zones by 312000Z-312100Z. Should see organized convective
activity over the southern zones for a couple more hours, with a
diminishing trend after that as the vorticity lobe passes off to
the east. Threat for high winds along the leading edge of the
convective activity.

Could be some additional convective development through this
evening as the trailing vorticity tail hangs back across central
Indiana. Progged 925-850mb flow is somewhat favorable for this to
happen. Another vorticity center currently over Missouri is
expected to begin moving into the local area after about 010400Z.
At this time, not sure as to amount of convection that may be
associated with this feature later tonight, given that the air
mass will probably be worked over quite a bit from current
activity. However, model guidance suggests some lapse rate
recovery is possible late tonight.

Based on above, will keep high PoPs going over the southern zones
through late this afternoon, and go with chance PoPs though tonight
over the rest of the area. Low level thicknesses suggest the GFS MOS
lows tonight look reasonable.

&&

.SHORT TERM /Friday through Sunday/...
Issued at 240 PM EDT Thu May 31 2018

Diffuse cold front is expected to drop through the area during the
day Friday. Model data suggest not a lot of organized lift
associated with this front, although there may be some upper support
present due to a trough passing through the Great Lakes. Will keep
some chance PoPs going on Friday ahead of the front.

Will keep some chance PoPs going into Friday evening over the
southeast zones as the front may still be in the process of moving
through those areas.

Dry conditions expected on Saturday as surface high pressure noses
into the area from the Great Lakes.

Another upper trough is progged to drift through the northern Plains
and into the Midwest by Sunday. Will bring PoPs back into the
forecast by Saturday night and Sunday.

Progged low level thicknesses suggest the GFS MOS highs for Friday
may be a little on the warm side. Will nudge the guidance highs down
a bit in that period. The remainder of the periods look OK for
now.

&&

.LONG TERM /Sunday Night Through Thursday/...
Issued at 225 PM EDT Thu May 31 2018

Models are close enough that the model blend initialization
was accepted for most items.

Central Indiana will remain in northwest flow aloft during the long
term, which will lead to a period of near normal temperatures.

The GFS looks overdone with an upper low moving in on Monday, so
ignored it. Thus went with a dry forecast through the long term with
high pressure in control at the surface for most of the period.

Of course in northwest flow there is always a chance a short wave
could develop and bring a shower chance, so will have to continue to
watch for later developments.

&&

.AVIATION /Discussion for 010000z TAF issuance/...

Issued at 703 PM EDT Thu May 31 2018

Mainly VFR at the sites through much of the period with exceptions
mentioned below. Some scattered thunderstorms will move through
KLAF over the next few hours. They could impact the other sites
also during the night but less confident in timing on those so
will avoid anything beyond a VCTS mention at the others. Not
impressed enough with thunderstorm chances on Friday afternoon to
even leave in the prob30, but there is a small chance.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....50
AVIATION...CP
Hazardous weather outlook, May 31, 5:22 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
522 PM EDT Thu May 31 2018

INZ021-028>031-035>049-051>057-060>065-067>072-011000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
522 PM EDT Thu May 31 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorm activity is possible through tonight. Isolated
severe storms remain possible.

Hazards: Damaging winds, large hail, brief heavy rain, and cloud to
ground lightning.

Timing: Through tonight.

Discussion: An upper level disturbance is expected to move into the
area out of Missouri and Illinois this evening and tonight. Shower
and thunderstorm activity is possible in association with this
disturbance.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Thunderstorm activity is possible over parts of the area on
Friday and Friday evening, as well as Saturday night and Sunday.
Severe storms are not expected at this time.

Discussion: A cold front moving through Indiana on Friday may result
in scattered shower and thunderstorm activity Friday and Friday
evening. Another low pressure system moving out of the northern
Plains over the weekend will result in additional chances for showers
and thunderstorms are that time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, May 31, 5:49 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 SSW MILLHOUSEN        39.20N 85.44W
05/31/2018                   DECATUR            IN   PUBLIC

            TREE WAS SPLIT OFF AND BRANCHES BLOWN DOWN.
            TIME ESTIMATED. REPORTED RECEIVED VIA
            TWITTER. DELAYED REPORT.

&&

BHH
Local storm report, May 31, 6:10 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     COLUMBUS                39.21N 85.92W
05/31/2018                   BARTHOLOMEW        IN   PUBLIC

            ONE 2-FOOT DIAMETER TREE WAS BLOWN DOWN INTO
            THE STREET AT 16TH STREET AND CHESTNUT
            STREET, MISSING A CAR BY ABOUT ONE FOOT.
            TIME IS ESTIMATED FROM RADAR. RELAYED BY
            AMATEUR RADIO. DELAYED REPORT.

&&

BHH
Local storm report, May 31, 6:21 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     SPEEDWAY                39.79N 86.25W
05/31/2018                   MARION             IN   PUBLIC

            A LARGE TREE WAS BLOWN OVER, SNAPPING BELOW
            GROUND LEVEL, AND TREE BRANCHES WERE BLOWN
            DOWN JUST NORTHWEST OF CRAWFORDSVILLE ROAD
            AND NORTH LYNHURST DRIVE. DAMAGE TO A
            CARPORT SUPPORT BEAM WAS APPARENTLY CAUSED
            BY ONE OF THE FALLEN BRANCHES. TIME IS
            ESTIMATED FROM RADAR. REPORT RECEIVED VIA
            WEBMASTER E-MAIL.

&&

BHH
Local storm report, May 31, 6:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND DMG     2 SW VINCENNES          38.65N 87.54W
05/31/2018                   KNOX               IN   AMATEUR RADIO

            TREE DOWN AT INTERECTION OF NIBLACK AND
            MAIN. TIME ESTIMATED VIA RADAR. RELAYED VIA
            AMATEUR RADIO.

1242 PM     TSTM WND DMG     VINCENNES UNIVERSITY    38.68N 87.52W
05/31/2018                   KNOX               IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS VINCENNES. TIME
            ESTIMATED VIA RADAR.

1245 PM     TSTM WND GST     3 E VINCENNES           38.68N 87.46W
05/31/2018  E60 MPH          KNOX               IN   CO-OP OBSERVER

            ESTIMATED 60 MPH WINDS.

0100 PM     TSTM WND DMG     BICKNELL                38.78N 87.31W
05/31/2018                   KNOX               IN   AMATEUR RADIO

            10 INCH DIAMETER LIVE TREE DOWN AT 9TH AND
            ALEXANDER.

0100 PM     TSTM WND DMG     1 NE BICKNELL           38.78N 87.30W
05/31/2018                   KNOX               IN   AMATEUR RADIO

            5 FOOT DIAMETER TREE SNAPPED AT BASE ALONG
            9TH STREET.

0100 PM     TSTM WND GST     1 NNE BICKNELL          38.79N 87.30W
05/31/2018  E60 MPH          KNOX               IN   AMATEUR RADIO

            RELAYED VIA AMATEUR RADIO CALLSIGN KC9CW.

0115 PM     TSTM WND DMG     3 ENE LOOGOOTEE         38.68N 86.86W
05/31/2018                   MARTIN             IN   TRAINED SPOTTER

            12 INCH TREE COVERING US 50 BETWEEN SHOALS
            AND LOOGOOTEE.

0119 PM     TSTM WND DMG     SULLIVAN                39.09N 87.41W
05/31/2018                   SULLIVAN           IN   PUBLIC

            TREES DOWN IN CITY PARK. RELAYED VIA SOCIAL
            MEDIA.

0120 PM     TSTM WND GST     LINTON                  39.04N 87.16W
05/31/2018  E60 MPH          GREENE             IN   TRAINED SPOTTER

0120 PM     TSTM WND DMG     1 E SULLIVAN            39.10N 87.38W
05/31/2018                   SULLIVAN           IN   PUBLIC

            NUMEROUS REPORTS OF SEVERAL TREES DOWN AND
            POWER OUT ACROSS CITY.

0122 PM     TSTM WND DMG     SHOALS                  38.67N 86.79W
05/31/2018                   MARTIN             IN   PUBLIC

            SEVERAL TREE LIMBS AND TREES DOWN ON THE
            NORTH SIDE OF SHOALS. TIME ESTIMATED FROM
            RADAR.

0145 PM     TSTM WND DMG     3 N AVOCA               38.95N 86.55W
05/31/2018                   LAWRENCE           IN   PUBLIC

            REPORTS OF SEVERAL TREES DOWN ALONG JUDAH
            ROAD. TIME ESTIMATED FROM RADAR.

0146 PM     TSTM WND DMG     1 ENE BEDFORD           38.87N 86.47W
05/31/2018                   LAWRENCE           IN   TRAINED SPOTTER

            TREES WERE DOWN NEAR THEIR HOUSE AND THEY
            HAD NO POWER.

0157 PM     TSTM WND DMG     4 NE SMITHVILLE         39.12N 86.46W
05/31/2018                   MONROE             IN   AMATEUR RADIO

            8 INCH LIVE TREE LIMB DOWN ALONG INVERNESS
            FARM ROAD. TIME ESTIMATED FROM RADAR.

0207 PM     TSTM WND DMG     1 SE BLOOMINGTON        39.16N 86.51W
05/31/2018                   MONROE             IN   PUBLIC

            HEALTHY TREES AND BRANCHES DOWN. SIZE
            UNKNOWN. TIME ESTIMATED BASED ON RADAR.

0215 PM     TSTM WND GST     BROWNSTOWN              38.88N 86.05W
05/31/2018  E60 MPH          JACKSON            IN   TRAINED SPOTTER

            SEVERAL POWER LINES DOWN AND TREES DOWN IN
            ADDITION TO THE STRONG GUST OF WIND.

0222 PM     TSTM WND DMG     PARAGON                 39.40N 86.56W
05/31/2018                   MORGAN             IN   STORM CHASER

            ONE OR MORE SNAPPED UTILITY POLES. EXACT
            LOCATION NOT AVAILABLE. DELAYED REPORT. TIME
            ESTIMATED FROM RADAR.

0228 PM     TSTM WND DMG     SEYMOUR                 38.96N 85.89W
05/31/2018                   JACKSON            IN   TRAINED SPOTTER

            NUMEROUS TREE LIMBS AND POWER LINES DOWN
            ACROSS SEYMOUR. SPOTTER ESTIMATED 50-60 MPH
            WINDS.

0228 PM     TSTM WND DMG     AZALIA                  39.09N 85.84W
05/31/2018                   BARTHOLOMEW        IN   PUBLIC

            LARGE TREE DOWN ON 800S NEAR US 31. REPORT
            FROM TWITTER. TIME ESTIMATED FROM RADAR.

0230 PM     TSTM WND DMG     1 SW COLUMBUS           39.20N 85.92W
05/31/2018                   BARTHOLOMEW        IN   PUBLIC

            6 INCH LIMB BROKEN OFF OF TREE.

0230 PM     TSTM WND DMG     2 WSW COLUMBUS          39.20N 85.95W
05/31/2018                   BARTHOLOMEW        IN   AMATEUR RADIO

            8 INCH LIMBS BROKEN OFF TREES NEAR 4H
            FAIRGROUNDS. MEASURED 47 MPH GUST.

0230 PM     TSTM WND GST     1 E COLUMBUS            39.21N 85.89W
05/31/2018  E60 MPH          BARTHOLOMEW        IN   TRAINED SPOTTER

0230 PM     TSTM WND DMG     3 SE GNAW BONE          39.16N 86.12W
05/31/2018                   BROWN              IN   PUBLIC

            TOP OF A TREE WAS BLOWN OFF, HITTING PART OF
            A 2ND FLOOR ENCLOSED PORCH AND OUTER DECK.
            REPORT RECEIVED VIA TWITTER.

0235 PM     TSTM WND DMG     NORTH VERNON            39.01N 85.63W
05/31/2018                   JENNINGS           IN   TRAINED SPOTTER

            UTILITY LINES AND TREES/LIMBS DOWN. DELAYED
            REPORT.

0238 PM     TSTM WND DMG     COLUMBUS                39.21N 85.92W
05/31/2018                   BARTHOLOMEW        IN   PUBLIC

            ONE 2-FOOT DIAMETER TREE WAS BLOWN DOWN INTO
            THE STREET AT 16TH STREET AND CHESTNUT
            STREET, MISSING A CAR BY ABOUT ONE FOOT.
            TIME IS ESTIMATED FROM RADAR. RELAYED BY
            AMATEUR RADIO. DELAYED REPORT.

0248 PM     TSTM WND DMG     LETTS                   39.23N 85.56W
05/31/2018                   DECATUR            IN   EMERGENCY MNGR

            UTILITY LINES AND TREES/LIMBS BLOWN DOWN.
            TIME ESTIMATED.

0248 PM     TSTM WND DMG     SPEEDWAY                39.79N 86.25W
05/31/2018                   MARION             IN   PUBLIC

            A LARGE TREE WAS BLOWN OVER, SNAPPING BELOW
            GROUND LEVEL, AND TREE BRANCHES WERE BLOWN
            DOWN JUST NORTHWEST OF CRAWFORDSVILLE ROAD
            AND NORTH LYNHURST DRIVE. DAMAGE TO A
            CARPORT SUPPORT BEAM WAS APPARENTLY CAUSED
            BY ONE OF THE FALLEN BRANCHES. TIME IS
            ESTIMATED FROM RADAR. REPORT RECEIVED VIA
            WEBMASTER E-MAIL.

0258 PM     TSTM WND DMG     MILLHOUSEN              39.21N 85.43W
05/31/2018                   DECATUR            IN   EMERGENCY MNGR

            UTILITY LINES AND TREES/LIMBS WERE BLOWN
            DOWN. TIME ESTIMATED. DELAYED REPORT.

0259 PM     TSTM WND GST     3 NNE NORTH VERNON      39.04N 85.61W
05/31/2018  M51 MPH          JENNINGS           IN   AWOS

            AT NORTH VERNON AIRPORT.

0300 PM     TSTM WND DMG     1 SSW MILLHOUSEN        39.20N 85.44W
05/31/2018                   DECATUR            IN   PUBLIC

            TREE WAS SPLIT OFF AND BRANCHES BLOWN DOWN.
            TIME ESTIMATED. REPORTED RECEIVED VIA
            TWITTER. DELAYED REPORT.

0311 PM     TSTM WND GST     2 NE MCCORDSVILLE       39.93N 85.90W
05/31/2018  M61 MPH          HAMILTON           IN   TRAINED SPOTTER

            ACCOMPANIED BY 3/4-INCH HAIL.

0311 PM     HAIL             2 NE MCCORDSVILLE       39.93N 85.90W
05/31/2018  E0.75 INCH       HAMILTON           IN   PUBLIC

            ACCOMPANIED BY MEASURED 61 MPH WIND.

0313 PM     TSTM WND GST     3 ESE FAIRLAND          39.58N 85.80W
05/31/2018  M56 MPH          SHELBY             IN   ASOS

            AT SHELBYVILLE MUNICIPAL AIRPORT.

0315 PM     TSTM WND DMG     2 SE CUMBERLAND         39.76N 85.94W
05/31/2018                   HANCOCK            IN   PUBLIC

            A SMALL TREE WAS BLOWN DOWN ON S FOX TAIL
            PASS LOCATED JUST WEST OF S COUNTY ROAD 700
            W. RECEIVED VIA TWITTER.

0315 PM     TSTM WND GST     2 NE GREENWOOD          39.63N 86.09W
05/31/2018  M52 MPH          JOHNSON            IN   AWOS

            AT GREENWOOD MUNICIPAL AIRPORT.

0328 PM     TSTM WND DMG     2 S SPRING LAKE         39.75N 85.85W
05/31/2018                   HANCOCK            IN   EMERGENCY MNGR

            UTILITY LINES AND TREES/LIMBS BLOWN DOWN.
            TIME ESTIMATED. DELAYED REPORT.

0343 PM     TSTM WND DMG     INDIANAPOLIS            39.78N 86.15W
05/31/2018                   MARION             IN   UTILITY COMPANY

            3200 POWER OUTAGES IN MARION COUNTY.

0356 PM     TSTM WND DMG     3 SSW NEW CASTLE        39.89N 85.39W
05/31/2018                   HENRY              IN   AMATEUR RADIO

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            SSW NEW CASTLE. SEVERAL LARGE LIVE TREE
            LIMBS 2-3" IN DIAMETER AND 3-4 FEET LONG
            WERE BLOWN DOWN NEAR SR 3 AND CR 300 S. TIME
            ESTIMATED FROM RADAR.

0359 PM     TSTM WND GST     2 NW STRAUGHN           39.83N 85.32W
05/31/2018  E50 MPH          HENRY              IN   AMATEUR RADIO

            DELAYED REPORT.

0359 PM     TSTM WND DMG     1 N LEWISVILLE          39.82N 85.35W
05/31/2018                   HENRY              IN   AMATEUR RADIO

            DEAD TREE ACROSS SR 103. TIME ESTIMATED FROM
            RADAR.

0525 PM     TSTM WND DMG     5 SE BOGGSTOWN          39.51N 85.86W
05/31/2018                   SHELBY             IN   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN ALONG W CR 100
            S BETWEEN S CR 300 W AND S CR 500 W NEAR
            SPRING LAKE. TIME ESTIMATED. DELAYED REPORT.

&&
Special weather statement, May 31, 7:13 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
713 PM EDT THU MAY 31 2018

INZ028-035-043-010000-
Fountain IN-Warren IN-Vermillion IN-
713 PM EDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOUNTAIN...
SOUTHWESTERN WARREN AND NORTHWESTERN VERMILLION COUNTIES UNTIL 800 PM
EDT...

At 713 PM EDT, Doppler radar was tracking a strong thunderstorm over
Danville, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Covington, Veedersburg, Perrysville, State Line City, Foster, Yeddo
and Gessie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4024 8753 4024 8726 3999 8725 4000 8753
TIME...MOT...LOC 2313Z 269DEG 21KT 4013 8758

JAS
Special weather statement, May 31, 7:25 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
725 PM EDT THU MAY 31 2018

INZ021-029-010000-
Tippecanoe IN-Carroll IN-
725 PM EDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES UNTIL 800 PM EDT...

At 725 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookston, or 9 miles north of Lafayette, moving northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lafayette, Monticello, West Lafayette, Delphi, Battle Ground, Camden
and Yeoman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4074 8657 4059 8644 4042 8687 4056 8699
      4056 8677 4066 8677 4068 8674 4068 8676
      4069 8675 4070 8676 4072 8675 4073 8676
      4074 8675
TIME...MOT...LOC 2325Z 235DEG 24KT 4054 8686

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:08 PM EDTSevere Thunderstorm WarningINDKnox52 min
May 31, 12:48 PM EDTSevere Thunderstorm WarningINDDaviess, Knox42 min
May 31, 1:01 PM EDTTornado WarningINDDaviess14 min
May 31, 1:09 PM EDTSevere Thunderstorm WarningINDMartin36 min
May 31, 1:18 PM EDTSevere Thunderstorm WarningINDGreene, Sullivan42 min
May 31, 1:24 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Monroe36 min
May 31, 1:48 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Monroe42 min
May 31, 2:24 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings36 min
May 31, 2:51 PM EDTSpecial Weather StatementINDMarion24 min
May 31, 2:55 PM EDTSpecial Weather StatementINDHendricks35 min
May 31, 3:12 PM EDTSevere Thunderstorm WarningINDHancock, Madison, Marion33 min
May 31, 3:36 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison39 min
May 31, 3:46 PM EDTSevere Thunderstorm WarningINDHenry, Rush44 min
May 31, 4:21 PM EDTSpecial Weather StatementINDRandolph39 min
May 31, 7:13 PM EDTSpecial Weather StatementINDFountain47 min
May 31, 7:23 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren52 min
May 31, 7:25 PM EDTSpecial Weather StatementINDCarroll35 min
May 31, 7:50 PM EDTSpecial Weather StatementINDTippecanoe25 min
May 31, 7:56 PM EDTSevere Thunderstorm WarningINDFountain, Parke23 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.